Alert archive / Florida / Special Weather Statements in 2021
Special Weather Statement, NWS Mobile, AL
NWS Mobile, AL issued this special weather statement at Aug 29, 2021, 1:27 AM CDT for Escambia County, Florida. It was in force for 48 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 29, 2021, 1:27 AM CDT (06:27 UTC)
- Expired
- Aug 29, 2021, 2:15 AM CDT
- In force
- 48 min
- Issued by
- NWS Mobile, AL
- Hail
- 0.00 in
- Wind
- 50
County Escambia County, FL
The radar
The Mobile radar (KMOB), 83 km from the middle of the area, began a volume at 06:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 00:00Z, 6.5 hours before the alert went out and 218 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 790 J/kg
- Mixed-layer CIN
- -14 J/kg
- Mixed-layer LCL
- 1003 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- 31 m²/s²
- 0-3 km storm-relative helicity
- 67 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
567
WWUS84 KMOB 290627
SPSMOB
Special Weather Statement
National Weather Service Mobile AL
127 AM CDT Sun Aug 29 2021
ALZ264-266-FLZ202-204-290715-
Baldwin Coastal AL-Baldwin Central AL-Santa Rosa Coastal FL-
Escambia Coastal FL-
127 AM CDT Sun Aug 29 2021
...Strong thunderstorms will impact portions of southern Baldwin and
southeastern Escambia Counties through 215 AM CDT...
At 126 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from Pensacola Beach to 6 miles east of Perdido
Beach to 12 miles south of Orange Beach. Movement was northwest at 45
mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Pensacola, West Pensacola, Warrington, Foley, Goulding, Robertsdale,
Lillian, Myrtle Grove, Magnolia Springs, Oriole Beach, Summerdale,
Silverhill, Perdido Beach and Elberta.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3035 8758 3030 8763 3043 8788 3054 8790
3059 8747 3052 8744 3036 8698 3033 8713
3042 8717 3033 8727 3033 8729 3032 8726
3031 8750 3032 8750 3043 8734 3047 8742
3043 8740 3027 8756
TIME...MOT...LOC 0626Z 115DEG 38KT 3033 8712 3031 8739 3010 8751
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
$$
MMWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this special weather statement went out at Aug 29, 12:46 AM CDT, 41 minutes earlier.
Area forecast discussion, Aug 29, 12:46 AM CDT, 41 minutes before
Area Forecast Discussion
National Weather Service Mobile AL
1246 AM CDT Sun Aug 29 2021
.AVIATION...
06Z issuance...As Ida's very first rainband approaches coastal areas
just after midnight, scattered showers and thunderstorms with
gusty squalls will be the main message over the south of I-10 and
gradually developing northward during the daytime Sunday. VFR to
occasionally MVFR conditions through sunrise south of I-10, VFR
further north. MVFR to occasional IFR conditions through the
remainder of the period, especially west of the I-65 corridor and
south of Highway 84. As today progresses, again, shower and thunderstorm
coverage will become near continuous regionwide. Expect on
average, after brief LIFR in squalls as Ida's outer rainband
coverage increases after 29.15 UTC. Low level wind shear also increases,
particularly along the coast and west of Pensacola after sunrise.
/23 JMM
&&
.PREV DISCUSSION... /issued 1113 PM CDT Sat Aug 28 2021/
..NOW IS THE TIME TO BRING ALL IDA PREPARATIONS TO AN END...
NEAR TERM UPDATE /Now Through Sunday/...This is a period of
transition as Ida is forecast to make landfall in SE Louisiana on
Sunday. Rapid strengthening is forecast overnight and Ida is
expected to be an extremely dangerous major hurricane when it
approaches the northern Gulf coast Sunday.
Rain chances increase from the south and east tonight as
the precipitation shield from Ida overspreads the region. Of
course, the surface winds pick up as well commensurate with the
storm's approach.
During this period, our region quickly goes from being to the
north of Ida to being located in the northeast quadrant of the storm
and this will increase the low level vertical wind shear locally,
thus promoting the development of potentially deep mesoscyclones
with tornadoes on Sunday. Also, we will have to really pay
attention to where Ida's outer rainbands set up, as training
individual cells along these bands will cause the rainfall rates
and amounts to ramp up in a big way to flash flood levels. we are
still forecasting 5 to 10" east of the storm's center, with
locally up to 12" plus. Of course the higher rainfall amounts will
be across coastal Alabama, southeast MS and western portions of
inland SW Alabama. WE ARE ENCOURAGING EVERYONE TO HAVE A WAY TO
GET TORNADO AND FLASH FLOOD WARNINGS IF YOUR POWER GOES OUT!
Swell have begun to impact our portion of the Gulf Coast. 2 to 4,
and possibly up to 5 feet of coastal water rises above normally
dry ground are expected along the beaches, sounds, and the
shoreline of Mobile Bay as Ida's surge envelope advances on
Sunday. This will be especially true if there is any further
expansion o the wind field or eastward adjustment to the forecast
track. 1 to 3 feet of water rise is possible further east into
the western Florida Panhandle. Surf heights are expected to
increase to be between 5-10 feet tonight through Sunday evening.
These swells are likely to cause life- threatening surf, wave run
up, and dangerous rip currents. /23 JMM
MARINE...After further meteorological consideration, given
recent expansion of the radius of tropical storm force winds out
on the latest advisory for Hurricane Ida, from 125 to 140 miles
it was consistently prudent to expand the Tropical Storm Warning
into the 0-20 nm leg from Pensacola to Walton/Okaloosa COs line.
Waves and swells are likely to remain elevated into Monday and
potentially Tuesday as strong south to southwest winds persist
over the marine areas. /23 JMM
&&
.MOB WATCHES/WARNINGS/ADVISORIES...
AL...Tropical Storm Warning for ALZ052-261>266.
Flash Flood Watch from 7 AM CDT this morning through Tuesday
morning for ALZ051>053-059-261>266.
High Rip Current Risk through Tuesday morning for ALZ265-266.
High Surf Warning until 6 PM CDT Monday for ALZ265-266.
Storm Surge Warning for ALZ263>266.
FL...Flash Flood Watch from 7 AM CDT this morning through Tuesday
morning for FLZ201>204.
High Rip Current Risk through Tuesday morning for FLZ202-204-206.
Coastal Flood Advisory until 7 PM CDT Monday for FLZ202-204-206.
High Surf Warning until 6 PM CDT Monday for FLZ202-204-206.
MS...Tropical Storm Warning for MSZ067-075-076-078-079.
Flash Flood Watch from 7 AM CDT this morning through Tuesday
morning for MSZ067-075-076-078-079.
GM...Tropical Storm Warning for GMZ630>633-650-655-670-675.
Small Craft Advisory until 7 PM CDT Monday for GMZ634>636.
&&
This product is also available on the web at:
http://weather.gov/mobIn the hours before
Special weather statement, Aug 28, 10:31 PM CDT, 2 hours 56 minutes before
Special Weather Statement
National Weather Service Mobile AL
1031 PM CDT Sat Aug 28 2021
ALZ263>266-FLZ202-290415-
Mobile Coastal AL-Baldwin Coastal AL-Baldwin Central AL-
Mobile Central AL-Escambia Coastal FL-
1031 PM CDT Sat Aug 28 2021
...A band of showers and thunderstorms will impact portions of
southwestern Mobile, southern Baldwin and south central Escambia
Counties through 1115 PM CDT...
At 1031 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Fort Morgan to near Foley to 4 miles
southwest of Pensacola Beach. Movement was northwest at 50 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Midtown Mobile, Downtown Mobile, Pensacola, Prichard, West Pensacola,
Daphne, Tillmans Corner, Warrington, Fairhope, Foley, Theodore, Gulf
Breeze, Orange Beach, Spanish Fort, Grand Bay, Robertsdale, Bayou La
Batre, Point Clear, Dauphin Island and Loxley.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3024 8825 3026 8809 3039 8840 3074 8841
3075 8804 3065 8803 3066 8804 3062 8806
3064 8793 3066 8803 3066 8793 3075 8803
3070 8766 3058 8741 3052 8744 3052 8729
3033 8714
TIME...MOT...LOC 0331Z 120DEG 44KT 3027 8803 3040 8772 3029 8720
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPHSpecial weather statement, Aug 29, 12:53 AM CDT, 34 minutes before
Special Weather Statement
National Weather Service Mobile AL
1253 AM CDT Sun Aug 29 2021
FLZ201-203-204-290645-
Escambia Inland FL-Santa Rosa Coastal FL-Santa Rosa Inland FL-
1253 AM CDT Sun Aug 29 2021
...A strong thunderstorm will impact portions of central Santa Rosa
and north central Escambia Counties through 145 AM CDT...
At 1253 AM CDT, Doppler radar was tracking a strong thunderstorm 8
miles northeast of Navarre, or 11 miles southeast of Bagdad, moving
northwest at 55 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Pace, Milton, Bagdad, Molino, Pea Ridge, Roeville and Point Baker.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3044 8690 3044 8688 3045 8692 3044 8692
3051 8702 3058 8699 3060 8702 3057 8700
3052 8704 3078 8745 3093 8728 3059 8679
3044 8680 3040 8686
TIME...MOT...LOC 0553Z 128DEG 46KT 3052 8686
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
MMSpecial weather statement, Aug 29, 1:27 AM CDT, 0 minutes before
Special Weather Statement
National Weather Service Mobile AL
127 AM CDT Sun Aug 29 2021
ALZ264-266-FLZ202-204-290715-
Baldwin Coastal AL-Baldwin Central AL-Santa Rosa Coastal FL-
Escambia Coastal FL-
127 AM CDT Sun Aug 29 2021
...Strong thunderstorms will impact portions of southern Baldwin and
southeastern Escambia Counties through 215 AM CDT...
At 126 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from Pensacola Beach to 6 miles east of Perdido
Beach to 12 miles south of Orange Beach. Movement was northwest at 45
mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Pensacola, West Pensacola, Warrington, Foley, Goulding, Robertsdale,
Lillian, Myrtle Grove, Magnolia Springs, Oriole Beach, Summerdale,
Silverhill, Perdido Beach and Elberta.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3035 8758 3030 8763 3043 8788 3054 8790
3059 8747 3052 8744 3036 8698 3033 8713
3042 8717 3033 8727 3033 8729 3032 8726
3031 8750 3032 8750 3043 8734 3047 8742
3043 8740 3027 8756
TIME...MOT...LOC 0626Z 115DEG 38KT 3033 8712 3031 8739 3010 8751
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
MMThe office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 28, 9:20 PM CDT | Special Marine Warning | MOB | 55 min | |
| Aug 28, 9:51 PM CDT | Severe Thunderstorm Warning | MOB | Baldwin | 39 min |
| Aug 28, 10:31 PM CDT | Special Weather Statement | MOB | Baldwin, Mobile | 44 min |
| Aug 29, 1:30 AM CDT | Wind Advisory | MOB | Baldwin, Butler, Choctaw, Clarke, Conecuh, Covington and 6 more | 57 hr |
| Aug 29, 1:36 AM CDT | Special Marine Warning | MOB | 39 min | |
| Aug 29, 4:14 AM CDT | Special Marine Warning | MOB | 13 min | |
| Aug 29, 6:33 AM CDT | Special Marine Warning | MOB | 27 min | |
| Aug 29, 6:40 AM CDT | Special Marine Warning | MOB | 50 min | |
| Aug 29, 6:59 AM CDT | Special Marine Warning | MOB | 46 min | |
| Aug 29, 7:25 AM CDT | Special Marine Warning | MOB | 50 min | |
| Aug 29, 7:30 AM CDT | Tornado Warning | MOB | Mobile | 30 min |
| Aug 29, 7:56 AM CDT | Tornado Warning | MOB | Mobile | 25 min |
| Aug 29, 8:27 AM CDT | Special Marine Warning | MOB | 63 min | |
| Aug 29, 8:41 AM CDT | Tornado Warning | MOB | Baldwin | 36 min |
| Aug 29, 9:16 AM CDT | Special Marine Warning | MOB | 119 min | |
| Aug 29, 9:18 AM CDT | Areal Flood Advisory | MOB | Baldwin | 3 hr |
| Aug 29, 9:22 AM CDT | Areal Flood Advisory | MOB | Baldwin | 3 hr |
| Aug 29, 9:25 AM CDT | Special Marine Warning | MOB | 2 hr | |
| Aug 29, 9:26 AM CDT | Special Weather Statement | MOB | Escambia | 49 min |
| Aug 29, 10:03 AM CDT | Special Weather Statement | MOB | Escambia | 87 min |
| Aug 29, 10:04 AM CDT | River Flood Warning | MOB | Choctaw, Clarke, Washington | 9 days |
| Aug 29, 10:11 AM CDT | River Flood Warning | MOB | Clarke, Washington | 21 days |
| Aug 29, 10:12 AM CDT | River Flood Warning | MOB | Mobile | 3 days |
| Aug 29, 10:14 AM CDT | River Flood Warning | MOB | Baldwin | 5 days |
| Aug 29, 10:35 AM CDT | Areal Flood Advisory | MOB | Baldwin | 3 hr |
| Aug 29, 11:07 AM CDT | Special Marine Warning | MOB | 113 min | |
| Aug 29, 11:11 AM CDT | Flash Flood Warning | MOB | Baldwin | 6 hr |
| Aug 29, 11:25 AM CDT | Special Marine Warning | MOB | 2 hr | |
| Aug 29, 11:59 AM CDT | Areal Flood Advisory | MOB | Mobile | 3 hr |
| Aug 29, 12:30 PM CDT | Tornado Warning | MOB | Baldwin | 27 min |
| Aug 29, 12:50 PM CDT | Areal Flood Advisory | MOB | Baldwin | 3 hr |
| Aug 29, 1:09 PM CDT | Special Marine Warning | MOB | 2 hr | |
| Aug 29, 1:21 PM CDT | Special Marine Warning | MOB | 114 min | |
| Aug 29, 1:36 PM CDT | Flash Flood Warning | MOB | Mobile | 4 hr |
| Aug 29, 1:43 PM CDT | Areal Flood Advisory | MOB | Baldwin | 3 hr |
| Aug 29, 3:09 PM CDT | Special Marine Warning | MOB | 96 min | |
| Aug 29, 3:35 PM CDT | Special Marine Warning | MOB | 40 min | |
| Aug 29, 3:36 PM CDT | Special Marine Warning | MOB | 24 min | |
| Aug 29, 3:45 PM CDT | Tornado Warning | MOB | Baldwin | 45 min |
| Aug 29, 4:15 PM CDT | Flash Flood Warning | MOB | Baldwin | 6 hr |
| Aug 29, 12:53 AM CDT | Special Weather Statement | MOB | Santa Rosa | 52 min |
| Aug 29, 10:06 AM CDT | Flash Flood Warning | MOB | Escambia | 6 hr |
| Aug 29, 1:46 PM CDT | Special Weather Statement | MOB | Escambia, Okaloosa, Santa Rosa | 89 min |
| Aug 29, 4:28 PM CDT | Flash Flood Warning | MOB | Escambia | 6 hr |
| Aug 29, 5:25 PM CDT | Flash Flood Warning | MOB | Escambia, Santa Rosa | 6 hr |
| Aug 29, 10:07 AM CDT | River Flood Warning | MOB | George, Greene, Perry | 21 days |
| Aug 29, 10:09 AM CDT | River Flood Warning | MOB | George, Greene, Jackson | 21 days |
| Aug 29, 10:10 AM CDT | River Flood Warning | MOB | Perry | 49 hr |
| Aug 29, 10:15 AM CDT | River Flood Warning | MOB | George, Greene, Wayne | 9 days |
Nearby
Special Weather Statements in Florida, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.